Alert archive / Kansas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 162, NWS Topeka, KS

August 18, 2015Jackson County, Pottawatomie County, Kansas

NWS Topeka, KS issued this severe thunderstorm warning at Aug 18, 2015, 3:28 PM CDT for Jackson County, Pottawatomie County, Kansas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 18, 2015, 3:28 PM CDT (20:28 UTC)
Expired
Aug 18, 2015, 4:15 PM CDT
In force
47 min
Issued by
NWS Topeka, KS
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Jackson County, KS, Pottawatomie County, KS

The radar

The Topeka radar (KTWX), 52 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 18, 3:06 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Topeka, KS (KFOE), launched 12:00Z, 8.5 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2015-08-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 355 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2015-08-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -123 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
355 J/kg
Mixed-layer CIN
-109 J/kg
Mixed-layer LCL
1407 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-123 m²/s²
0-3 km storm-relative helicity
-84 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

100 
WUUS53 KTOP 182028
SVRTOP
KSC085-149-182115-
/O.NEW.KTOP.SV.W.0162.150818T2028Z-150818T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
328 PM CDT TUE AUG 18 2015

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN POTTAWATOMIE COUNTY IN NORTHEASTERN KANSAS...
  WEST CENTRAL JACKSON COUNTY IN NORTHEASTERN KANSAS...

* UNTIL 415 PM CDT

* AT 327 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ONAGA...
  MOVING EAST AT 30 MPH.

  HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
           DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
           WIND DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  CIRCLEVILLE...SOLDIER...HAVENSVILLE AND POTAWATOMI RESERVATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3938 9620 3954 9613 3954 9576 3932 9580
TIME...MOT...LOC 2027Z 274DEG 24KT 3941 9611 

HAIL...1.50IN
WIND...60MPH
 
$$

GDP
3 follow-up statements
023 
WWUS53 KTOP 182041
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
341 PM CDT TUE AUG 18 2015

KSC085-149-182115-
/O.CON.KTOP.SV.W.0162.000000T0000Z-150818T2115Z/
POTTAWATOMIE-JACKSON-
341 PM CDT TUE AUG 18 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR EAST CENTRAL POTTAWATOMIE AND WEST CENTRAL JACKSON COUNTIES...

AT 340 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHEAST
OF EMMETT...MOVING EAST AT 30 MPH.

HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         WIND DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
CIRCLEVILLE...SOLDIER AND POTAWATOMI RESERVATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3937 9610 3954 9605 3954 9576 3932 9580
TIME...MOT...LOC 2040Z 274DEG 24KT 3940 9599 

HAIL...1.50IN
WIND...60MPH
 
$$
040 
WWUS53 KTOP 182051
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
351 PM CDT TUE AUG 18 2015

KSC149-182100-
/O.CAN.KTOP.SV.W.0162.000000T0000Z-150818T2115Z/
POTTAWATOMIE-
351 PM CDT TUE AUG 18 2015

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL POTTAWATOMIE
COUNTY IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA.  THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
NORTHEASTERN KANSAS.

LAT...LON 3936 9603 3954 9603 3954 9576 3932 9580
TIME...MOT...LOC 2050Z 274DEG 24KT 3940 9590 

$$

KSC085-182115-
/O.CON.KTOP.SV.W.0162.000000T0000Z-150818T2115Z/
JACKSON-
351 PM CDT TUE AUG 18 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR WEST CENTRAL JACKSON COUNTY...

AT 350 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR POTAWATOMI
RESERVATION...MOVING EAST AT 30 MPH.

HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         WIND DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
CIRCLEVILLE...SOLDIER AND POTAWATOMI RESERVATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3936 9603 3954 9603 3954 9576 3932 9580
TIME...MOT...LOC 2050Z 274DEG 24KT 3940 9590 

HAIL...1.50IN
WIND...60MPH
 
$$
338 
WWUS53 KTOP 182102
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
402 PM CDT TUE AUG 18 2015

KSC085-182115-
/O.CON.KTOP.SV.W.0162.000000T0000Z-150818T2115Z/
JACKSON-
402 PM CDT TUE AUG 18 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR WEST CENTRAL JACKSON COUNTY...

AT 402 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR POTAWATOMI
RESERVATION...MOVING EAST AT 30 MPH.

HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         WIND DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
CIRCLEVILLE AND POTAWATOMI RESERVATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3935 9599 3954 9590 3954 9576 3932 9580
TIME...MOT...LOC 2102Z 274DEG 24KT 3939 9580 

HAIL...1.50IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 12:27 PM CDT, 3 hours 1 minute earlier.

Area forecast discussion, Aug 18, 12:27 PM CDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
1227 PM CDT TUE AUG 18 2015

.UPDATE...
ISSUED AT 1227 PM CDT TUE AUG 18 2015

OVERALL THE FORECAST SEEMS TO BE UNFOLDING AS EXPECTED. IF
ANYTHING THE COLD FRONT IS A LITTLE MORE PROGRESSIVE THAN EARLIER
PROGGED, BUT THE HRRR AND RAP SEEM TO HAVE A GOOD REPRESENTATION
OF THE FRONT NOW. BECAUSE OF THIS THINK THE NAM IS AN OUTLIER WITH
THE ISOLATED CONVECTION IT TRIES TO DEVELOP AROUND 00Z. CURRENT
CONDITIONS AHEAD OF THE FRONT SHOW SOME WARMING WITH TEMPS NEAR
80 FROM SLN TO MHK. WITH THE INCREASING 0-6KM SHEAR AND SURFACE
BASED CAPE NOW AROUND 1000 J/KG, IT APPEARS AS THOUGH THERE IS A
RISK FOR SEVERE STORMS THROUGH THE AFTERNOON WITH THE COLD FRONT.
LOW LEVEL WINDS VEERED TO THE SOUTHWEST ARE NOT VERY CONDUCIVE FOR
MUCH OR A TORNADO RISK, BUT THERE COULD BE SOME DAMAGING WINDS OR
HAIL WITH THE MORE ORGANIZED STORMS.

UPDATE ISSUED AT 452 AM CDT TUE AUG 18 2015

RECENT OBSERVATIONS (ASOS AND RADAR), AS WELL AS RECENT MODEL HIGH
RES MODEL GUIDANCE HAVE PROMPTED A FORECAST UPDATE EARLY THIS
MORNING. CENTRAL KANSAS HAS SEEN THE DEVELOPMENT OF A STRONG
PRESSURE GRADIENT ON THE NORTH AND NORTHEAST SIDES OF THE INCOMING
CONVECTIVE CLUSTER. THE LOW LEVEL JET HAS STRENGTHENED IN THESE
AREAS AS WELL WITH 40 KTS AT ICT AND INDICATIONS BY MODEL AND
RADAR DATA OF STRONGER WINDS YET JUST NORTH AND NORTHEAST OF THE
CIRCULATION CENTER. IT APPEARS THAT THIS SYSTEM IS UNDERGOING A
DEEPENING OF THE LOW AND IS FORECAST TO CONTINUE DEEPENING AS IT
MOVES NORTHEAST THROUGH THIS MORNING. THIS HAS PROMOTED ENHANCED
WINDS VIA THE STRENGTHENING PRESSURE GRADIENT ALONG WITH SOME
INCREASED MIXING ON THE EDGE OF STRATIFORM PRECIP AND WITH
STRONGER CONVECTIVE AREAS. ONE CONCERN IS THAT AS THIS SYSTEM
MOVES OVER THE FORECAST AREA, LOW LEVEL MIXING MAY INCREASE A BIT
AFTER SUNRISE AND PROVIDE A PERIOD OF ENHANCED SURFACE WIND
SPEEDS DURING THE MORNING HOURS. CONFIDENCE IS NOT HIGH BUT IT
SEEMS PLAUSIBLE. FOR NOW FEEL THAT AN AREA OF 30+ MPH WINDS ARE
LIKELY BUT WOULD NOT BE SURPRISED TO SEE SOME AREAS OF 50+ AND
WILL BE WATCHING IT CLOSELY.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 353 AM CDT TUE AUG 18 2015

A VERY COMPLEX AND POTENT STORM SYSTEM...ESPECIALLY FOR MID AUGUST
IN THIS PART OF THE COUNTRY...IS ORGANIZING AND MOVING INTO THE
PLAINS THIS MORNING. NOTABLE FEATURES INCLUDE LEAD SHORT WAVE
TROUGHS APPROACHING LAKE MICHIGAN, SOUTHWEST IOWA, AND ONE OF
PARTICULARLY INTEREST CROSSING OUT OF SOUTHWEST KANSAS EARLY THIS
MORNING. THE MAIN UPPER LEVEL TROUGH ENERGY WAS FOCUSED OVER WESTERN
SOUTH DAKOTA WITH ADDITIONAL ENERGY WELL UPSTREAM IN SOUTHERN
CANADA. EACH OF THESE PIECES OF ENERGY WAS DRIVING CONVECTIVE
CLUSTERS. THE CONVECTIVE COMPLEX OVER SOUTH CENTRAL KANSAS AT 3 AM
HAD A PARTICULARLY TIGHT SPIN TO IT WITH STRONG FOCUSED ASCENT IN
ADVANCE OF THE CIRCULATION AND RATHER STRONG SUBSIDENCE IN ITS WAKE.
ANOTHER WELL-ORGANIZED CONVECTIVE SYSTEM WAS MOVING ACROSS NORTHERN
NEBRASKA WITH SOME OF THE ENERGY APPARENTLY DRIVING MORE ISOLATED
CONVECTION AS FAR SOUTH AS NORTHWEST KANSAS. THIS ALSO SEEMED TO BE
TIED TO THE MAIN UPPER TROUGH AND SURGING COLD FRONT.

IN THE NEAR TERM, EXPECT THE CONVECTIVE COMPLEX OVER SOUTH CENTRAL
KANSAS TO BUILD TOWARD THE EAST AND NORTHEAST THIS MORNING AND
PROVIDE RAIN AND EMBEDDED THUNDERSTORMS TO MUCH OF THE FORECAST AREA
BEFORE NOON. AND INTERESTING FEATURE WITH THIS IS A VERY STRONG
PRESSURE GRADIENT WITH A STRONG MESO LOW CENTERED NORTH OF ELLSWORTH
AND A MESO HIGH UNDER THE CENTER OF THE PRECIPITATION SHIELD. THIS
FEATURE...POTENTIALLY WITH SOME ASSISTANCE FROM ENHANCED DOWNWARD
MOTION ON THE EDGE OF PRECIPITATION...WAS RESULTING IN SOME STRONG
WIND GUSTS OF 30 TO 45 KTS. THESE WINDS WOULD SEEM LIKELY TO
CONTINUE INTO THE ABILENE AND PERHAPS MANHATTAN AREAS WITH
TIME...ALTHOUGH HOW LONG THEY PERSIST AT THIS STRENGTH IS A BIT OF A
QUESTION MARK. OTHER THAN THESE STRONGER WINDS, THIS RAIN AND
EMBEDDED STORMS ARE EXPECTED TO BE RATHER BENIGN, ALTHOUGH WILL WANT
TO KEEP AN EYE ON ANY BOWING SEGMENTS IN THE SOUTHEAST QUADRANT OF
THE SYSTEM AS IT SHIFTS EAST. THIS PRECIPITATION IS LIKELY TO SHIFT
EAST OF THE FORECAST AREA BY EARLY AFTERNOON.

THE AFTERNOON FORECAST REMAINS INTERESTING. EXPECT SUBSIDENCE IN THE
WAKE OF THE MORNING PRECIP AND THIS SHOULD RESULT IN A BREAK IN RAIN
FOR MOST OF THE AREA. QUESTIONS ARISE WHETHER THIS SUBSIDENCE WILL
BE STRONG ENOUGH TO CREATE BREAKS IN THE CLOUDS, AND AT THIS POINT
FEEL THAT CLOUDS WILL LIKELY DOMINATE THE DAY. THERE IS ALSO SOME
CHANCE FOR SCATTERED CONVECTION TO START UP SHORTLY IN THE WAKE OF
THE MORNING ACTIVITY GIVEN ADDITIONAL WEAKER SHORT WAVE ENERGY
INCOMING. THE MAIN SHOW WILL BE ALONG A PRE-FRONTAL TROUGH OR
POSSIBLY THE ACTUAL COLD FRONT THIS AFTERNOON, WITH STORMS LIKELY TO
DEVELOP BY 3 PM. THERE ARE TWO MAIN QUESTIONS AT THIS TIME...1 IS
WHETHER THE STORMS WILL DEVELOP ON THE COLD FRONT OR ON THE PRE-
FRONTAL TROUGH/WIND SHIFT FROM SSE TO SW THAT MOST MODEL GUIDANCE IS
SUGGESTING WILL EXIST...AND THE SECOND QUESTION IS HOW MUCH
INSTABILITY WILL EXIST FOR STORMS TO WORK WITH. WOULD LIKE TO SEE
TEMPERATURES CLIMB INTO THE LOWER 80S FOR SEVERE POTENTIAL TO EXIST,
ALTHOUGH 80 IS NOT A HARD CUTOFF. THIS SEEMS POSSIBLE EVEN WITH
CLOUD COVER GIVEN PERSISTENT SOUTH WIND AND LOW LEVEL MIXING.
ASSUMING THAT TEMPERATURES WARM AND 1000-2000 J/KG OF MLCAPE ARE
PRESENT, THEN SEE POTENTIAL FOR SOME SUPERCELL STRUCTURES AS WELL AS
BOWING SEGMENTS TO DEVELOP GIVEN INCREASING DEEP WIND SHEAR AND
LARGELY UNIDIRECTIONAL SHEAR PROFILES. DAMAGING WINDS WOULD SEEM TO
BE THE PRIMARY HAZARD GIVEN THE WIND PROFILES ALTHOUGH ANY SUPERCELL
STRUCTURES WOULD POINT TO ENHANCED LARGE HAIL POTENTIAL. CAN NOT
COMPLETELY RULE OUT A TORNADO GIVEN MODERATE 0-1 KM WIND SHEAR BUT
THE LOW LEVEL FLOW IS QUITE VEERED AND FAIRLY UNIDIRECTIONAL SO THE
POTENTIAL APPEARS MINIMAL AND PROBABLY CONTINGENT ON A WELL
DEVELOPED SUPERCELL. KEEP IN MIND THAT IT IS ENTIRELY POSSIBLE THAT
THESE AFTERNOON STORMS LACK INSTABILITY AND REMAIN DISORGANIZED AND
SUB-SEVERE...BUT FOR NOW WOULD AT LEAST PLAN ON A FEW STRONG TO
SEVERE STORMS.

STORMS WILL PUSH EAST OF THE FORECAST AREA BY MID EVENING WITH
LINGERING SHOWERS POSSIBLE ESPECIALLY IN EAST CENTRAL KANSAS. THE
COLD FRONT WILL MOVE THROUGH WITH MUCH COOLER TEMPERATURES MOVING IN
ALONG WITH NORTHWEST WINDS. LOWS SHOULD BE IN THE 50S BY SUNRISE ON
WEDNESDAY.

.LONG TERM...(WEDNESDAY THROUGH MONDAY)
ISSUED AT 353 AM CDT TUE AUG 18 2015

BY WEDNESDAY MORNING, POST FRONTAL SHOWERS AND THUNDERSTORMS MAY BE
LINGERING ACROSS FAR EAST CENTRAL KANSAS, QUICKLY EXITING SOUTHEAST
BY LATE MORNING. WHILE THE GFS IS ADVERTISING THIS FEATURE FURTHER
SOUTH COMPARED TO PREVIOUS RUNS, THE NAM, GEM, AND ECMWF ARE STILL
INDICATING AN ADDITIONAL VORT LOBE TO ROTATE THROUGH THE UPPER
TROUGH AXIS DURING THE LATE AFTERNOON PERIOD. SUBSIDENCE WILL ALSO
BE INCREASING FROM THE NORTH SO AREAS ALONG AND SOUTH OF I70 MAY SEE
A MIX OF RAIN SHOWERS OR DRIZZLE AS RIDGING BUILDS IN WEDNESDAY
EVENING. MUCH COOLER HIGHS ARE IN STORE AS THE STEADY COLD ADVECTION
INCREASES FROM THE NORTHWEST WITH GUSTS UP TO 20 MPH AT TIMES. HIGHS
IN THE LOWER TO MIDDLE 70S ARE LIKELY. HIGH PRESSURE INFLUENCE
WEDNESDAY EVENING HELP TO CLEAR SKIES AND QUICKLY COOL OVERNIGHT
LOWS INTO THE MID 50S. THERE IS POTENTIAL FOR PATCHY FOG DEPENDING
ON HOW QUICKLY SKIES CLEAR AND WHERE PRECIP FALLS DURING THE DAY.

SKIES CLEAR AND DRY CONDITIONS RETURN TEMPORARILY AS BROAD TROUGHING
STRETCHES THROUGH MUCH OF THE CONUS. A WEAK EMBEDDED WAVE FROM THE
SOUTHWEST INTERACTS WITH A PLUME OF GULF MOISTURE OVER SOUTHERN
TEXAS, LIFTING NORTHEAST TOWARDS THE CWA ON FRIDAY AFTERNOON AND
EVENING. THE GFS HAS CONTINUED TO BE THE AMPLIFIED SOLUTION WHILE
THE ECMWF AND GEM DEPICT WEAKER FORCING WITH MORE SCATTERED
CONVECTION, FOCUSED FROM EAST CENTRAL KS INTO MO. THERE APPEARS TO
BE A BRIEF BREAK IN PRECIP ON SATURDAY AS SOUTHERLY WINDS BECOME
GUSTY IN RESPONSE TO A DEEPENING SFC LOW OVER THE WESTERN HIGH
PLAINS. ANOTHER STOUT NEGATIVELY TROUGH IS PROGGED TO DIVE SOUTHEAST
TOWARDS THE AREA SATURDAY AFTERNOON INTO EARLY SUNDAY. A FEW STRONG
STORMS MAY BE POSSIBLE WITH ELEVATED INSTABILITY INCREASING THROUGH
THE DAY AND A DECENT WIND PROFILE IN FORECAST SOUNDINGS. AFTER
READINGS NEAR 90 ON SATURDAY, HIGHS STEADILY FALL BACK AGAIN TO NEAR
80 DEGREES ON SUNDAY INTO EARLY NEXT WEEK. STRONG RIDGING CEASES
PRECIP CHANCES THROUGH THE FIRST HALF OF NEXT WEEK.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON)
ISSUED AT 1227 PM CDT TUE AUG 18 2015

ANY NEW TS DEVELOPMENT THIS AFTERNOON APPEARS TO BE MORE SCATTED
IN NATURE. SO ONLY HAVE CONFIDENCE TO KEEP A VCTS IN THE
TERMINALS. THINK THE TS CHANCES WILL DIMINISH QUICKLY ONCE THE
FRONT PASSES THROUGH, WHICH IS TIMED BASED ON THE RAP AND HRRR
PROGS. NOTICED THE MVFR COGS UPSTREAM ACROSS WESTERN NEB. FOR NOW
THE MODEL PROGS KEEP ANY CIGS ABOVE 3KFT, BUT WILL NEED TO MONITOR
THIS THROUGH THE EVENING.

&&

.TOP WATCHES/WARNINGS/ADVISORIES...NONE.

&&

UPDATE...WOLTERS
SHORT TERM...BARJENBRUCH
LONG TERM...BOWEN
AVIATION...WOLTERS
Hazardous weather outlook, Aug 18, 9:15 AM CDT, 6 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
915 AM CDT TUE AUG 18 2015

KSZ008>012-020>024-026-034>040-054>056-058-059-191415-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
915 AM CDT TUE AUG 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

THERE REMAINS A CHANCE FOR RENEWED THUNDERSTORM DEVELOPMENT ALONG
THE COLD FRONT OVER NORTH CENTRAL KANSAS. THIS WOULD MOST LIKELY
OCCUR BETWEEN 2 AND 4 PM. THE INTENSITY OF THE STORMS REMAINS A
QUESTION. BUT SOME OF THE STORMS COULD PRODUCE DAMAGING WINDS AND
HAIL AROUND ONE INCH IN DIAMETER. NORTHEAST AND EAST CENTRAL
KANSAS...MAINLY EAST OF A LINE FROM SENECA TO MANHATTAN...ARE THE
AREAS MOST LIKELY TO SEE STRONGER STORMS THIS AFTERNOON. THE
THUNDERSTORM ACTIVITY IS FORECAST TO MOVE TO THE SOUTH AND EAST OF
ANDERSON COUNTY BY AROUND 9 PM.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORMS ARE LIKELY LATE SATURDAY AND SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

WHILE SPOTTER ACTIVATION IS UNLIKELY TODAY...SPOTTERS SHOULD
REMAIN ALERT TO THE WEATHER FOR ISOLATED SEVERE STORMS DURING THE
AFTERNOON AND EARLY EVENING.

&&

MORE DETAILED INFORMATION CAN BE ACCESSED AT...
HTTP://WWW.WEATHER.GOV/TOP/SITREP

WOLTERS

In the hours before

Local storm report, Aug 18, 2:30 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
230 PM CDT TUE AUG 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0229 PM     HEAVY RAIN       2 SSW AMERICUS          38.48N 96.27W
08/18/2015  E1.40 INCH       LYON               KS   TRAINED SPOTTER

            AS OF 230PM

&&

BAERG

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 4:07 PM CDTSpecial Weather StatementTOPJackson38 min
Aug 18, 5:29 PM CDTSevere Thunderstorm WarningTOPDouglas, Osage, Shawnee27 min
Aug 18, 5:58 PM CDTSpecial Weather StatementTOPDouglas32 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.